Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 10, 2008, 4:21 PM EDT for 4 counties in Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 10, 2008, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Franklin County, PA, Fulton County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 102021
SVRCTP
PAC009-055-057-111-102115-
/O.NEW.KCTP.SV.W.0022.080610T2021Z-080610T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 515 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF LAKE GORDON...OR NEAR FROSTBURG...AND MOVING EAST AT
52 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE GORDON AROUND 435 PM EDT...
INGLESMITH AROUND 450 PM EDT...
CLEARVILLE AND BARNES GAP AROUND 455 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 184...I-70 BETWEEN
MILE MARKERS 147 AND 170.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
GARETT COUNTY MARYALAND. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3975 7908 4010 7792 4006 7787 3973 7774
3971 7906
TIME...MOT...LOC 2020Z 249DEG 45KT 3971 7890
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:18 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 10, 3:18 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 PM EDT TUE JUN 10 2008 .SYNOPSIS... OUR EARLY SEASON BOUT WITH MID SUMMER HEAT AND HUMIDITY FROM THE PAST SEVERAL DAYS WILL BE RELIEVED BY THE PASSAGE OF A COLD FRONT THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS MAY ACCOMPANY THE FRONT...WITH POTENTIALLY DAMAGING WINDS AND LARGE HAIL POSSIBLE. FAIR WARM CONDITIONS ARE THEN EXPECTED THROUGH LATE WEEK WITH PLEASANT TEMPERATURES AND LOWER HUMIDITY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH #501 IN EFFECT UNTIL 10 PM LOCAL TIME FOR MUCH OF CENTRAL AND EASTERN PENN. UPDATE JUST RELEASED TO FINE TUNE POPS/TIMING FOR THIS AFTERNOON. LINE OF TSTORMS BEGINNING TO DEVELOP AND FILL IN OVER FAR E OH AT 17Z FOLLOWED BY A COOL FRONT. AS THIS TRACKS TO THE NE...CONVECTION WILL BEGIN TO AFFECT OUR CWA IN THE NEXT SEVERAL HOURS. CAPES INCREASE FROM W TO E ACROSS CWA. COMBINED WITH DECENT SPEED SHEAR AND ADDED LIFT NEAR FRONTAL BOUNDARY...MODERATE RISK FOR MY EASTERN HALF LOOKS JUSTIFIED. ANTICIPATE A LINE OF STRENGTHENING TSTORMS TO MOVE THROUGH LATER THIS AFTERNOON WITH STRONG WINDS BEING THE PRIMARY THREAT...ALTHOUGH SOME HAIL COULD ALSO BE MIXED IN. BETTER CHANCE FOR HAIL WILL BE IN THE MID/LOWER SUSQ VALLEY AS SINGLE CELL STORMS SHOULD FORM AHEAD OF APPROACHING LINE LATE THIS AFTERNOON ALONG THE LEE TROUGH JUST EAST OF THE MTNS. CAPES IN THIS REGION WILL BE THE HIGHEST AND STAND-ALONE STORMS THAT DEVELOP IN THIS REGION WILL HAVE TO BE WATCHED CLOSELY. SHOWERS/TSTORMS WILL RAPIDLY DECREASE TONIGHT AS FRONTAL BOUNDARY PUSHES EASTWARD. && .SHORT TERM /10 PM THIS EVENING THROUGH THURSDAY NIGHT/... TAPERED POPS OFF FROM WEST TO EAST EARLY TNT AS THE CLD FNT TRAVERSES THE STATE...WITH NO PCPN MENTIONED AFT 06Z. CLOUDS WILL DECREASE AND COOLER/DRIER AIR WILL BEGIN TO WORK INTO THE REGION OVERNIGHT WITH LOW TEMPERATURE READINGS MORE IN-LINE WITH CLIMATOLOGY...RANGING FROM THE LOW 50S ACROSS THE NW MTNS TO THE LOW/MID 60S OVER THE LWR SUSQ RVR VLY. WITH WATER TEMPS RUNNING IN THE LOW 70S...A 20+ DEG TEMP/WATER SPREAD MAY PROMOTE PATCHY FOG OVER THE NCENT MTNS. HIGH PRES BUILDING IN FROM THE GREAT LAKES WILL PROVIDE DRY/TRANQUIL WEATHER WED-THUR. XPECT A BRIEF BREAK IN THE HOT/HUMID CONDITIONS AS DEWPOINTS PULL BACK INTO THE 50S. THE 10/12Z GEFS CONTINUES TO SHOW ANOMALOUS RIDGING BECOMING RE-ESTABLISHED BY THE END OF THE WORK WEEK. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE GFS ENSEMBLE /GEFS/ SHOWS A FNTL SYS AFFECTING THE REGION SOMETIME IN THE FRI-SAT TIMEFRAME...WITH UNCERTAINTY WITH REGARD TO THE EXACT TIMING. THIS SYS WILL PROVIDE THE NEXT CHC FOR WDSPRD PCPN WHICH IS SUPPORTED BY THE GEFS PLUME DIAGRAMS AND PLANE VIEW PROBABILITY CHARTS. A SECOND FNT WILL LKLY MOVE ACROSS THE REGION EARLY NEXT WEEK...WITH A GENERAL COOLING TREND IN STORE FOR MUCH OF THE MID ATLC REGION. THIS CONTINUES TO BE SUPPORTED BY BLW NORMAL HEIGHTS FCST BY THE GEFS. BETTER THAN AVERAGE CONFIDENCE EXISTS IN THE LARGE SCALE PATTERN EVOLUTION INTO AN ERN MEAN TROF BY NEXT TUE. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... PRETTY QUIET AT 18Z ACROSS CWA...BUT A BUSY LATE AFTERNOON/EVENING IN STORE AS SHOWERS/TSTORMS AFFECT CENTRAL PA. A DEVELOPING LINE JUST AHEAD OF AN APPROACHING COLD FRONT IN E OH/W PA WILL CONTINUE TO FILL IN AND MOVE ACROSS CWA THROUGH 00Z. EXPECT A PERIOD OF REDUCED CIG/VSBYS AS THIS LINE PASSES ALONG WITH GUSTY SW WINDS. ADDITIONAL SCATTERED ACTIVITY MAY ACCOMPANY FROPA. ALSO...SINGLE CELL CONVECTION WILL DEVELOP IN THE MID/LOWER SUSQ VALLEY AS CAP ERODES LATE THIS AFTERNOON. WILL SEE LOCALIZED STRONG STORMS WITH REDUCTIONS. ACTIVITY SHOULD RAPIDLY DIMINISH EARLY THIS EVENING AS FRONT MOVES EAST...USHERING IN A STRETCH OF GOOD FLYING WX FOR MID/LATE WEEK. ANOTHER COLD IS FCST TO SWEEP THRU THE STATE ON SATURDAY...LIKELY ACCOMPANIED BY A ROUND OF SHWRS/TSTMS WITH REDUCED CIGS/VSBYS. && .CLIMATE... RECORD HIGH TEMPERATURES FOR 6/10/08 AT SELECTED CENTRAL PA LOCATIONS. 6/10 WILLIAMSPORT 93 IN 1914/1991 HARRISBURG 96 IN 1984 STATE COLLEGE 90 IN 1984 ALTOONA 92 IN 1984 BRADFORD 85 IN 1984 && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/RXR NEAR TERM...RXR SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...RXR CLIMATE...STEINBUGL
Hazardous weather outlook, Jun 10, 3:02 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT TUE JUN 10 2008 PAZ004>006-010-011-017-024-033-111915- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 302 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THE FRONT WILL MOVE INTO A VERY WARM AND UNSTABLE AIR MASS...COMBINED WITH FAVORABLE SPEED AND DIRECTIONAL WIND SHEAR ALOFT. AS A RESULT...A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THROUGH THE LATE AFTERNOON HOURS. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PREDOMINANT SEVERE WEATHER THREATS...WITH HEAVY RAINFALL AND FREQUENT LIGHTNING ACCOMPANYING ANY THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-111915- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 302 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Jun 10, 10:42 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1042 AM EDT TUE JUN 10 2008 PAZ037-041-101515- NORTHERN LYCOMING-TIOGA- 1042 AM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LYCOMING AND SOUTHEASTERN TIOGA COUNTIES THROUGH 1115 AM EDT... AT 1038 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES NORTHWEST OF CANTON TO 13 MILES SOUTHWEST OF CANTON...MOVING NORTHEAST AT 24 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. ALSO...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL STAY OVER MAINLY RURAL AREAS OF SOUTHEASTERN TIOGA COUNTY AND NORTHEASTERN LYCOMING COUNTY. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 14. FORECASTER: LAMBERT
Special weather statement, Jun 10, 2:30 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT TUE JUN 10 2008 PAZ066-101900- LANCASTER- 230 PM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY THROUGH 3 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A RAPIDLY DEVELOPING...STRONG THUNDERSTORM LOCATED 9 MILES WEST OF OXFORD...MOVING NORTHEAST AT 32 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. A 10 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BETHEL AROUND 235 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222. FORECASTER: LAMBERT
Special weather statement, Jun 10, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 340 PM EDT TUE JUN 10 2008 PAZ033-034-102015- BEDFORD-SOMERSET- 340 PM EDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET AND WEST CENTRAL BEDFORD COUNTIES... AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 14 MILES SOUTHWEST OF SOMERSET...MOVING NORTHEAST AT 44 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CASSELMAN AROUND 345 PM AND BERLIN AROUND 400 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 110 AND 135. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 59 min |
| Jun 10, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 44 min |
| Jun 10, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 56 min |
| Jun 10, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 2 more | 62 min |
| Jun 10, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 53 min |
| Jun 10, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 54 min |
| Jun 10, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin, Northumberland, Snyder, Union | 64 min |
| Jun 10, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Fulton, Perry | 61 min |
| Jun 10, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 59 min |
| Jun 10, 5:52 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jun 10, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 59 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 66 min |
| Jun 10, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder, Union | 64 min |
| Jun 10, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.